Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 570, NWS Jackson, MS

August 22, 2000Adams County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2000, 3:21 PM CDT for Adams County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 22, 2000, 3:21 PM CDT (20:21 UTC)
Expired
Aug 22, 2000, 4:00 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 222022
SVRJAN
MSC001-222100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE AUG 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTHWEST MISSISSIPPI

* UNTIL 400 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTH OF NATCHEZ...MOVING NORTHWEST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR SIBLEY AT 335 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

82

LAT...LON 3134 9148 3144 9118 3165 9139 3143 9149

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:20 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 22, 1:20 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CDT TUE AUG 22 2000

ON VAPOR IMAGERY THE UPPER RIDGE WAS PREVALENT ACROSS THE SOUTHERN
US. A DRY SLOT HAD MOVED ACROSS MOST SECTIONS OF THE FORECAST AREA.
ON THE SURFACE THE DRYER AIR HAD RETREATED GENERALLY EAST OF THE
FORECAST AREA...IN COMPARISON TO YESTERDAY...WHICH SLOWED THE
MERCURIES CLIMB TO THE CENTURY MARK OVER SOME AREAS. ALSO SOME
CONVECTION WAS NOTED OVER THE SOUTHEAST BOOTHILL ON THE SOUTHERN
EDGE OF THE MIDLEVEL VAPOR DRY SLOT.

ALL MODELS SHOW THE UPPER RIDGE WEAKENING OVER THE REGION...AS IT REBUILDS
OVER THE ROCKIES. A SERIES OF WEAK SHORTWAVES WILL TRACK OVER THE
REGION IN NORTHWEST FLOW. THE BEST MEAN MOISTURE...WEAK VERTICAL
VELOCITIES AND MARGINAL UPPER DYNAMICS WILL BE ACROSS THE SOUTH...THROUGH
THURSDAY...UNTIL THE BACK DOOR FRONT APPROACHES. THE MESO-ETA SHOWED
SURFACE FLOW CHANGING FROM SOUTHERLY TO WESTERLY FLOW ON WEDNESDAY
EVENING. IT KEEPS THE REGION RATHER DRY RAINFALL WISE. THE NGM MODEL
CONCENTRATES ITS QPF VALUES IN THE NORTH...AS A WEAK FRONT
APPROACHES FROM THE OHIO VALLEY...TO CROSS THE REGION ON FRIDAY. ALL
MODELS INITIALIZED THE CONVECTIVE ACTIVITY IN THE GULF WELL. THE AVN
MODEL SHOWS THE UPPER RIDGE WEAKENING OVER THE REGION AS IT REBUILDS
ACROSS THE ROCKIES. BY FRIDAY MORNING THE AVN HAS A BACK DOOR FRONT
APPROACHING THE NORTHEAST FORECAST AREA. IT ALSO KEEPS IT RATHER DRY
THROUGH THE PERIOD...WITH MOST OF THE QPF AMOUNTS IN THE SOUTH DUE
TO SEABREEZE AFFECTS. IT INITIALIZED THE CONVECTIVE ACTIVITY IN THE
GULF FAIRLY WELL. ONCE AGAIN WILL PUT THE HIGHEST LOW POPS IN THE
SOUTH...WITH SEA BREEZE AND LIFT ALONG OUTFLOW BOUNDARIES. AS THE
BACK DOOR FRONT APPROACHES THURSDAY NIGHT...WILL PUT SCATTERED POPS
IN THE NORTHEAST. PRECIPITABLE WATER WILL BE FROM 1.5 TO 1.8 INCHES.
IN GENERAL ALL MODELS WERE SIMILAR WITH THE UPPER LEVEL AND DYNAMIC
MASS FIELDS...BUT STILL PREFER THE MES0-ETA MODEL...INITIALIZATION
AND FORECAST.

FORECAST HIGH TEMPS WILL BE TRICKY...WITH UPPER RIDGE WEAKENING
ALOFT...INCLINE TO GO A LITTLE CLOSER TO CLIMATOLOGY MAXES OF THE
MODELS. THEY ARE GOING FOR THE LOW TO MIDDLE 90S. SO WILL PROBABLY
GO FOR THE MIDDLE 90S IN MOST AREAS INSTEAD OF LOWER 100S. AS FAR AS
LOWS ARE CONCERN WILL GO CLOSE TO MOS AT AROUND 70 TO 75 DUE TO THE
INCREASE IN LOW LEVEL MOISTURE.

QPF DISCUSSION: WITHOUT ANY MAJOR FOCUSING MECHANISM...PRECIP WILL
BE WIDELY SCATTERED IN NATURE WITH NOTHING SIGNIFICANT EXPECTED.

EXTENDED FORECAST DISCUSSION:LOOKING AT FRIDAY THROUGH SUNDAY.
THE MRF KEEPS THE REGION UNDER NORTHERLY FLOW IN THE UPPER LEVELS
...BETWEEN THE UPPER RIDGE TO THE WEST AND TROF TO THE EAST. A WEAK
BACK DOOR FRONT WILL SWING THROUGH THE REGION ON FRIDAY. IT SHOWS
SOME CONVECTION OVER THE REGION DURING THE WEEKEND. THE EUROPEAN
MODELS WERE SIMILAR. THE CANADIAN MODEL SEEMS TO BE THE WETTEST AS
IT TRIES TO BUILD MOISTURE FROM DEBBY IN THE GULF OVER THE CENTRAL
AND SOUTHERN SECTIONS ON SATURDAY AND SUNDAY. THE NOGAPS KEEPS THE
UPPER RIDGE OVER THE REGION...WITH THE TROF WELL EAST OF THE REGION.
THE NOGAPS KEEPS THE MEAN MOISTURE AWAY FROM THE REGION IN THE
GULF.THE BEST MARGINAL MEAN MOISTURE WILL BE CONFINED TO THE
SOUTH...WHERE SEA BREEZE EFFECTS WILL OCCUR...ALONG WITH SOME LIFT
FROM THE WEAK BOUNDARY. SO WITH THAT IN MIND WILL GO WITH SLIGHT
CHANCE OF THUNDERSTORMS IN THE EXTENDED.

PRELIM NUMBERS:
JAN 72/97/72/96/ -21
MEI 71/97/72/96/ -21

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
17

In the hours before

Special weather statement, Aug 22, 10:15 AM CDT, 5 hours 6 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
230400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT TUE AUG 22 2000

THE LOW LEVEL MOISTURE HAS INCREASED DURING THE PAST 24 HOURS.
OUTFLOW BOUNDARIES FROM CONVECTION IN THE GULF WILL INTERACT WITH
THE SEABREEZE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO
SOUTH MISSISSIPPI. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
ALSO EXPECTED ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
NORTH AND CENTRAL MISSISSIPPI THIS AFTERNOON AND EVENING.

ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...A FEW
STORMS WILL BRIEFLY APPROACH SEVERE LIMITS. THESE STORMS WILL
PRODUCE STRONG AND GUSTY WINDS...DANGEROUS LIGHTNING AND HEAVY
RAINFALL.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NECESSARY THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.